Question for ladies!

Can having cysts in your ovaries cause irregular periods? Ive been having a period (light) every 2 weeks for 5 months now. This happened last yr and I got checked out found I had 3 cysts in one ovary and 1 in the other but said nothing to worry about. I thought it was due to methotrexate or prednisolone so reduced the dose and things went back to normal for a good few months but now it's gone like this. The problem been that every time I have a period it really aggravates the sle so twice a month is so irritating and painful I'm not sure what to do I'm only getting 1 wk where I feel semi-normal!! Any advice would be great fully appreciated so I'm armed for the doctor. :-)

3 Replies

  • Hi Sezril, I'm no doctor but isn't that Poly Cystic Ovary Syndrome? (PCOS) My daughter has it, takes Metformin and sees a specialist.

  • Hello Sezrill, having any cysts on your ovaries will affect your periods, if yours are getting painful now its a good idea to ask to be referred to gyne with a view to having them removed. Hope your GP is helpful and you get it sorted out soon.

  • Poor you. That's not fun. I was diagnosed with Polycystic Ovaries many years prior to my Lupus diagnosis so wasn't on any medication. It made my periods very irregular although mine were never as often as 2 weeks apart. Definitely worth discussing with a doctor though. I was put on metformin but mainly to help me get pregnant not because of any symptoms. I can't honestly remember if it helped me to become more regular. Good luck.

You may also like...